Tylan - Havanese Forum : Havanese Forums
Reply
 
LinkBack Thread Tools Display Modes
post #1 of 17 (permalink) Old 11-02-2007, 12:40 PM Thread Starter
Sierra & Baileys servant
 
Suuske747's Avatar
 
Join Date: May 2007
Location: Maastricht, the Netherlands
Posts: 1,125
Submit Photo: 10
Photo Submissions 23 Times in 13 Posts
Tylan

Hello All,
Because of the good reviews about AngelEyes, I ordered the stuff too and used it successfully with Sierra.... this week I had to go to my vet as Sierra has a stomach infection....result of sand from our Beach walk irritating the soft tissue and a bacteria she came across in the days after....she's been miserable for a few days now.....
I talked to him about Angeleyes.....he told me it's an anti-biotic and forbidden here.....and that it's not good for the health of the dog to be getting anti-biotics in such amounts and for such a long time as prescribed by the producer...He was really shocked and is going to look further into it...
I'm really feeling sad now....as I didn't know that I was giving that too her...and wondering if the Tylan could have been a trigger for the infection....she's been on it for 4 weeks now...I was actually already planning to reduce the dosage working towards stopping at 6 weeks....I never intended to go the full 6 months!!
I guess I'll have to wait for my vet to research it further....for now we stop....and when Sierra is back on top, we try the stuff again, to see whether or not the reaction being worsened by the stuff....
Do any of you have similar experiences?
I know Mintchip said she was a bit weary about the stuff...

thanks for any responses...

Suzanne and her Sparkling Sierra, godmother to Dinky (*) and Baileys!
Suuske747 is offline  
Sponsored Links
Advertisement
 
post #2 of 17 (permalink) Old 11-02-2007, 12:50 PM
Kimberly
 
Havtahava's Avatar
 
Join Date: Aug 2006
Location: San Francisco Bay Area
Posts: 10,275
Submit Photo: 5
Photo Submissions 19 Times in 13 Posts
I am sorry to read about Sierra's stomach ailment.

I am also leary of Tylan (Tylosin & Angel Eyes - two marketing names). We are warned from taking antibiotics unnecessarily, and I'm sure it is the same for dogs. Maybe Lo, Lina or Kristin can elaborate more on this with their medical/scientific backgrounds.

If your vet suspects that Tylan was the cause, I wonder if it could be killing the good bacteria in her system. ???
Havtahava is offline  
post #3 of 17 (permalink) Old 11-02-2007, 12:56 PM
Susan
 
mckennasedona's Avatar
 
Join Date: Feb 2007
Location: Near San Francisco Bay Area
Posts: 4,063
Submit Photo: 2
Photo Submissions 2 Times in 2 Posts
Suuske,
That's interesting that it is forbidden where you are. It is approved for veterinary use here in the US.
I've used Angels Eyes on the girls twice. I gave a lower dose than suggested on the bottle and when the tear stains were gone, usually in 2 weeks, I quit using it. It is definitely an antibiotic. It's in the same family as erythromiacin (not sure of spelling), I believe.
I'm not sure what the formulation is in Angels Eyes in terms of amount of actual antibiotic. I think its mostly liver flavoring. I definitely wouldn't keep my dogs on it indefinitely but I haven't experienced any ill effects that I'm aware of, from temporary use.
I'll be interested to hear what your vet thinks after he has researched it.

Susan

Susan

mckennasedona is offline  
 
post #4 of 17 (permalink) Old 11-02-2007, 01:05 PM
Kimberly
 
Havtahava's Avatar
 
Join Date: Aug 2006
Location: San Francisco Bay Area
Posts: 10,275
Submit Photo: 5
Photo Submissions 19 Times in 13 Posts
Quote:
I'm not sure what the formulation is in Angels Eyes in terms of amount of actual antibiotic. I think its mostly liver flavoring.
From my understanding, you are correct. However, it only takes a very small amount of Tylan to be effective from what others have said that have used it. I believe one person here ended using some miniscule amount like 1/32nd of a teaspoon, so it wouldn't take much in a dosage of Angel Eyes.
Havtahava is offline  
post #5 of 17 (permalink) Old 11-02-2007, 01:19 PM
Pablo&Chuy's momma
 
maryam187's Avatar
 
Join Date: Jul 2007
Location: Eden, NC
Posts: 4,286
Submit Photo: 11
Photo Submissions 9 Times in 8 Posts
If that stuff is from the Erythromycin family (Macrolides) Sierra's stomach problems might very well be due to it. Now please note that I'm NOT a Vet, in humans however the most common cause of non-compliance for taking Erythromycin is GI-discomfort (GI=Gastro-Intestinal). I can only tell you that I went through TORTURE when I had to take it myself, it really gives you very bad stomach aches and nausea. For all you scared humans: it is a great antibiotic, it's just the GI-discomfort that's scary.

maryam187 is offline  
post #6 of 17 (permalink) Old 11-02-2007, 01:28 PM
Kubrick & Hitchcock's Mom
 
Lina's Avatar
 
Join Date: Apr 2007
Location: New York, NY
Posts: 7,774
Submit Photo: 1
Photo Submissions 33 Times in 24 Posts
Maryam, that's interesting... it does make sense that a stomach problem could be from taking the erythromycin. I just wanted to add that taking an antibiotic for 6 months is not something I would think is recommendable. Any bacteria (including the ones creating the tear ducts) could become resistant to the antibiotic and therefore flare up and make things worse. In addition, all antibiotics have toxic effects (such as the stomach problem that Maryam noted above). If taken for a long amount of time, these effects can worsen with time and can become serious.


Visit my blog
-----
Check out my photos
-----
Photography (pets, people, weddings) - TripleC Photography
Lina is offline  
post #7 of 17 (permalink) Old 11-02-2007, 01:33 PM
Kubrick & Hitchcock's Mom
 
Lina's Avatar
 
Join Date: Apr 2007
Location: New York, NY
Posts: 7,774
Submit Photo: 1
Photo Submissions 33 Times in 24 Posts
Suzanne, I forgot to add, have you tried feeding Sierra some yogurt every day? It won't help with the staining that is already there, but it will keep any new staining from starting up. It's a healthy and natural alternative to using an antibiotic.


Visit my blog
-----
Check out my photos
-----
Photography (pets, people, weddings) - TripleC Photography
Lina is offline  
post #8 of 17 (permalink) Old 11-02-2007, 01:39 PM
Senior Member
 
arlene's Avatar
 
Join Date: Jul 2007
Location: Morris County, NJ
Posts: 251
Submit Photo: 0
Photo Submissions 0 Times in 0 Posts
Interesting topic - If tear staining is caused by yeast infection and an antibiotic would clear up the yeast infection, then why not use it. However, wouldn't an antibiotic work over the course of a week or so. Six months seems like an awfully long time to take an antibiotic and I wouldn't think that it is a good idea. As Lina pointed out, you could develop a resistance to the drug.
arlene is offline  
post #9 of 17 (permalink) Old 11-02-2007, 01:47 PM
Pablo&Chuy's momma
 
maryam187's Avatar
 
Join Date: Jul 2007
Location: Eden, NC
Posts: 4,286
Submit Photo: 11
Photo Submissions 9 Times in 8 Posts
Now that I think about it: if the staining is only caused by a YEAST infection, that means it is a FUNGAL infection. I find it surprising that an antibiotic would cure that. FYI: an antibiotic treats BACTERIA and antifungal drug treat yeasts/fungi. But maybe the yeast infection is superimposed by a bacterial infection??? Weird...

maryam187 is offline  
post #10 of 17 (permalink) Old 11-02-2007, 02:18 PM
Susan
 
mckennasedona's Avatar
 
Join Date: Feb 2007
Location: Near San Francisco Bay Area
Posts: 4,063
Submit Photo: 2
Photo Submissions 2 Times in 2 Posts
Quote:
it really gives you very bad stomach aches
We're all so different. It's about the ONLY antibiotic I can take without any side effects. Now, sulpha drugs make me very sick!

Susan

Susan

mckennasedona is offline  
Reply

Quick Reply
Message:
Options

Register Now



In order to be able to post messages on the Havanese Forum : Havanese Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.

User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.

Password:


Confirm Password:
Email Address
Please enter a valid email address for yourself.

Email Address:
OR

Log-in










Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page
Display Modes
Linear Mode Linear Mode



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

 
For the best viewing experience please update your browser to Google Chrome